Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 2006, 5:11 PM MDT for Prowers County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 5:11 PM MDT (23:11 UTC)
- Expired
- Jun 21, 2006, 6:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:24 PM MDT | HAIL 1 | 1 W Lamar, CO | ESTIMATED WIND GUST TO 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:34 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 212311 SVRPUB COC099-220015- /O.NEW.KPUB.SV.W.0059.060621T2311Z-060622T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 511 PM MDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF LAMAR... * UNTIL 615 PM MDT... * AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF LAMAR...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LAMAR. THERE HAS BEEN A HISTORY OF WIDESPREAD WIND DAMAGE WITH THESE STORMS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3825 10271 3764 10273 3766 10235 3825 10236 $$
3 follow-up statements
000 WWUS55 KPUB 212332 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 530 PM MDT WED JUN 21 2006 COC099-220015- /O.CON.KPUB.SV.W.0059.000000T0000Z-060622T0015Z/ PROWERS CO- 530 PM MDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR WESTERN PROWERS COUNTY... AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST NORTHWEST OF LAMAR TO 24 MILES SOUTH OF LAMAR...MOVING EAST AT 25 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS LAMAR AND ALONG HIGHWAY 50 FROM LAMAR TO GRANADA. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS BENT COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3825 10271 3764 10273 3766 10235 3825 10236 $$
000 WWUS55 KPUB 212351 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 551 PM MDT WED JUN 21 2006 COC099-220015- /O.CON.KPUB.SV.W.0059.000000T0000Z-060622T0015Z/ PROWERS CO- 551 PM MDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR WESTERN PROWERS COUNTY... AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAMAR TO 25 MILES SOUTH OF LAMAR...MOVING EAST AT 25 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE CITY OF LAMAR AND ALONG HIGHWAY 50 BETWEEN LAMAR AND GRANADA. THERE HAS BEEN A HISTORY OF WIDESPREAD WIND DAMAGE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3825 10271 3764 10273 3766 10235 3825 10236 $$
000 WWUS55 KPUB 220015 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 614 PM MDT WED JUN 21 2006 COC099-220024- /O.EXP.KPUB.SV.W.0059.000000T0000Z-060622T0015Z/ PROWERS CO- 614 PM MDT WED JUN 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PROWERS COUNTY EXPIRES AT 615 PM MDT... RADAR INDICATES THE THUNDERSTORMS OVER WESTERN PORTIONS OF PROWERS COUNTY ARE NO LONGER SEVERE. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 7 PM MDT FOR EASTERN PROWERS COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3825 10271 3764 10273 3766 10235 3825 10236 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:19 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 21, 2:19 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 219 PM MDT WED JUN 21 2006 .SHORT TERM... (TONIGHT AND THURSDAY) NUMEROUS TSRA FIRING IN MOIST POST FRONTAL AIR MASS...WITH COLD FRONT THROUGH ALL THE PLAINS EXCEPT THE AREA AROUND TRINIDAD...WHERE DRIER AIR HAS MIXED DOWN AGAIN. EXPECT STORMS TO ORGANIZE INTO AN MCS OVER THE EASTERN PLAINS THIS EVENING...THUS BEEFED UP POP AND QPF GRIDS. SEVERE CERTAINLY POSSIBLE...THOUGH 0-6 KM SHEARS OF 30 KNOTS OR LESS SUGGEST MOSTLY PULSE SEVERE THE MAIN CONVECTIVE MODE. WESTERN ZONES REMAIN DRY...WITH A FEW ISOLATED DRY -TSRA NOTED OVER THE CENTRAL MOUNTAINS. EXPECT A REPLAY OF CONVECTION ON THURSDAY...WITH MOIST AIR MASS CONTINUING TO DEEPEN OVER THE PLAINS. SHOULD BE SUFFICIENT INSTABILITY FOR SEVERE STORMS ONCE AGAIN...WITH ABUNDANT CAPE COMPENSATING FOR LESS THAN IDEAL 0-6 KM SHEAR. INCREASED POPS AND MENTION SEVERE FOR MOST EASTERN PLAINS ZONES THURSDAY AFTERNOON...WHILE WESTERN ZONES REMAIN DRY WITH A CONTINUATION OF VERY ISOLATED DRY -TSRA. --PETERSEN .LONG TERM... (FRIDAY THROUGH WEDNESDAY) ...NORTHWEST FLOW TO BRING GENERALLY SEASONABLE TEMPS AND A CHANCE OF SHOWERS AND STORMS TO THE REGION...ESPECIALLY ALONG THE I-25 CORRIDOR... DURING MOST OF THIS PERIOD...MODERATE AREA OF HIGH PRESSURE AT MID LVLS WILL BE PARKED OVER LAS VEGAS REGION...WITH WEAK TROUGHIENESS OVER THE EASTERN 1/3RD OF THE NATION. THIS WILL KEEP OUR REGION IN A GENERAL NW FLOW PATTERM ALOFT WITH OCCASIONAL CANADIAN SURGES COMING DOWN THE PLAINS. THIS TYPE OF PATTERN IS FAVORABLE FOR GENEARLLY SEASONABLE TEMPERATURES ALONG WITH SCTD STORMS...ESPECIALLY ALONG THE I-25 CORRIDOR...AND THE ADJANCENT PLAINS. BEST CHANCE OF SHOWERS AND STORMS DURING THIS PERIOD WILL BE FRIDAY AS ANOTHER SURGE WILL COME DOWN THE PLAINS. THIS COMBINED WITH 15-25KT MID LVL FLOW WILL ALLOW SCTD STORMS TO MOVE SE ACROSS THE I-25 CORRIDOR AND THAN SE ACROSS THE PLAINS. A FEW OF THE STORMS COULD BE ON THE STRONG SIDE. THE WEEKEND DRIES OUT A BIT EVEN THOUGH NW FLOW ALOFT CONTINUES. BEST CHANCE OF ISOLD ACTIVITY WILL BE ALONG THE GREATER I-25 CORRIDOR. GFS WANTS TO MOISTEN THING UP AGAIN LATER IN THE WEEK AND SEE NO REASON WHY TO DISREGARD THIS. NW FLOW WILL CONTINUE INTO AT LEAST EARLY NEXT WEEK SO THIS SHOULD KEEP MOST OF THE STORMS ALONG THE E FACING SLOPES OF THE MTNS. WITH GENERALLY SEASONABLE TEMPS...NO STRONG SYNOPTIC WINDS ANTICIPATED AND GENERALLY HIGHER RH VALUES...MET CONDITIONS FAVORALBE FOR EXTREME FIRE BEHAVIOUR WILL LIKELY NOT OCCUR ACROSS THE REGION DURING THIS PERIOD. THIS SHOULD ALLOW THE FIRE CREWS TO GET A HAND ON THE FIRES BURNING ACROSS THE DISTRICT. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/34
Hazardous weather outlook, Jun 21, 10:59 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1059 AM MDT WED JUN 21 2006 COZ058>089-093>099-221700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1059 AM MDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN MOUNTAINS THIS AFTERNOON...THEN MOVE INTO THE ADJACENT PLAINS LATE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS UP TO 70 MPH. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE MOUNTAINS AND HIGH VALLEYS TODAY. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING GUSTY WINDS UP TO 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING...BUT LITTLE IF ANY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE SOUTHEASTERN PLAINS...WHERE CONDITIONS WILL ALSO BE FAVORABLE FOR ONE OR TWO STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. FRIDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN THREATS FROM ANY THUNDERSTORMS THAT DEVELOP...WILL BE CLOUD TO GROUND LIGHTNING...WINDS GUSTS AROUND 40 MPH...AND WITH SOME OF THE STRONGER STORMS...THERE COULD BE SOME HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS.
In the hours before
Local storm report, Jun 21, 3:16 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 4 SW THATCHER 37.52N 104.13W
06/21/2006 M0.75 INCH LAS ANIMAS CO OTHER FEDERAL
&&
TLMLocal storm report, Jun 21, 4:32 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL CHERAW 38.11N 103.51W
06/21/2006 M1.00 INCH OTERO CO AMATEUR RADIO
WIND GUSTS TO 50 MPH...HEAVY RAIN
&&
JKHLocal storm report, Jun 21, 4:41 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST LA JUNTA 37.98N 103.54W
06/21/2006 M67 MPH OTERO CO ASOS
&&
JKHLocal storm report, Jun 21, 5:11 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 10 S LAS ANIMAS 37.92N 103.22W
06/21/2006 BENT CO LAW ENFORCEMENT
10 POWER POLES SNAPPED...SEMI TRAILER ON ITS SIDE ON HWY
101
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 21, 1:56 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 30 min |
| Jun 21, 1:59 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 61 min |
| Jun 21, 2:42 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 63 min |
| Jun 21, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 63 min |
| Jun 21, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 65 min |
| Jun 21, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 28 min |
| Jun 21, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 66 min |
| Jun 21, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 60 min |
| Jun 21, 5:59 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.